Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Oct, 1951, Volume 19, Issue 4

Estimating Patterns of Savings Behavior from Sample Survey Data<438:EPOSBF>2.0.CO;2-6
p. 438-454

Lawrence R. Klein

This paper attempts to estimate savings equations from sample survey data combining economic, demographic, and attitudinal variables. Savings as a function of income, family size, liquid assets, income change, and age of family head is estimated separately for home-owners and renters. The residuals from these equations are then studied in relation to the perceived degree of permanence of income change, income expectations, and general economic outlook. In addition, equations are estimated for a pooled group of home-owners and renters, with a dummy home-ownership variable, and for different income change groups.

Log In To View Full Content